8 Common Biotin Side Effects That Are Unexpected

BIOTIN SIDE EFFECTS

These days biotin is a very popular supplement but there are some biotin side effects that are unexpected. Basically it is a type of B complex vitamin that is also known as B7.

Biotin is a water-soluble vitamin that is found in different foods. It promotes the body to convert food into energy and keep our hair, nails, liver, eye, skin, and nervous system healthy.

Biotin is often recommended for hair and nail growth or skin improvement. It is found in beef liver, vegetables, egg yolk, seeds, and nuts. People also take biotin in pill or tablet form.

Excess dose of biotin supplements can cause various unexpected side effects like acne, insulin release, skin rashes, digestive problem, kidney problems, thyroid or hormonal imbalance. So always consult with your physician before starting a biotin supplement to be safe.

Side effects of taking too much biotin

Biotin is not necessarily dangerous but too much of anything can affect your body. High biotin intake may pose different health issues like skin rashes, allergies, acne and many more. Let’s see the most 8 common biotin side effects that are unexpected.

Screw with your lab test results

SIDE EFFECT OF BOTIN

This is the most unexpected side effect of biotin that sometimes it can screw the result of your lab test. Tests like thyroid, blood, vitamin D level, hormonal level, cardiac troponin level can be screwed.

This may cause a false-positive or false-negative results of your lab tests. This is potentially dangerous as it could also lead you to tens about your result or spend money on medicines and medical procedures unnecessary.

Always share about your supplement to your doctor when going for any lab test to avoid misdiagnosing a medical condition. The doctor will advise stopping the supplements for some days before taking the test so that you can get genuine results.

Allergic reactions

ALERGIC REACTION

One of the most normal side effects especially in those with an allergy to vitamin B12. Nausea, rashes or swelling of the throat and face are some allergic reactions that are caused by the overdose of biotin.

Allergic reactions may become more dangerous if not addressed by a medical professional. The best idea to avoid an allergic reaction is to stop using any biotin supplements at a high dose. Do check with your doctor to see how your body reacts or if you might have allergic tendencies toward biotin.

Skin rashes

skin rashes

As biotin supplements are taken to strengthen hair and nails, it can cause skin rashes if the amount of dose is high. Immediately see your doctor if facing any condition like this and decrease the dose of supplements to see the change.

In most cases, skin rashes get resolve itself by decreasing or stopping the number of biotin supplements. Our immune system perceives biotin as a foreign element that causes skin rashes. These skin rashes may also happen due to the allergic reaction to the vitamin.

Interference in the absorption of other vitamin B

INTERFERENCE IN THE ABSORBTION OF OTHER VITAMIN

Exessive consumption of biotin can also interfere with the absorption of other B vitamins that are essential for other aspects of health. That’s why it is recommended that you don’t take biotin supplements in a high amount.

Biotin decreases the absorption of other sources of B vitamin when taken together. This side effect may lead to other health issues due to this reaction.

Acne

acne

Cystic acne can develop on the face due to the use of biotin in high amounts.

Biotin (vitamin B7) and pantothenic acid(vitaminB5) are absorbed via the same receptors from the gastrointestinal system. Thus when we take a high amount of biotin the absorption of pantothenic acid decreases.

Pantothenic acid is responsible for the acne fight. However the decrease in the amount of this acid cause acne on the face especially on the jawline and chin.

Some other symptoms of cyst acne that can be seen are blackheads, cystic lesions, nodules, whiteheads, papules or pimples.

Negative interaction with medications

Interaction-medications

Biotin also causes negative interaction with medications including those for antiseizure, cholesterol, anticonvulsants and diabetes. These medications become very less effective while taking a biotin supplement.

It is very important that you consult with your doctor before taking these medications together with a biotin supplement. Any negative interactions with medication can be dangerous for a patient.

It’s necessary to talk to your physician if you are experiencing anything out of the ordinary. However many people don’t face any issue while taking biotin along with medication.

Miscarriage

SIDE EFFECTS OF BIOTIN

If you are pregnant or trying to conceive a pregnancy then avoid consumption of biotin as it can increase your chance of miscarriage. Take help from your doctor about the consumption of supplements for your secure pregnancy.

Vitamin supplements that contain biotin are essential for the health of the baby. However, a high dose can be dangerous during pregnancy. This is the reason why doctors don’t recommend biotin supplements to any pregnant lady.

Stomach discomfort

SIDE EFFECTS OF BIOTIN

Taking biotin may also lead to a weak digestive system. Many people experience stomach discomfort like nausea, cramping, and diarrhea from taking a biotin supplement.

Though these are common problems still very necessary to consult your doctor if you are facing any stomach discomfort. Some other alternate options are there to cure this problem which can be recommended by your doctor.

Winding up!

Biotin is the most compulsory nutrition for the health of our nails, hair, and skin. The human body makes enough biotin through the dietary intake each day. We should not take any biotin supplements unless suggested by our doctor.

There is not that much research about the side effects of taking too much biotin. However, there are various case studies that show some possible effects on the human body. If you feel like you need to take a biotin supplement, you should definitely consult a doctor first before starting its own.

Leave a Reply

Your email address will not be published. Required fields are marked *

error: Content is protected !!